| Model Number |
365724 |
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
Event or Problem Description
It was reported that the 24 inch long foley catheter was filled with 8cc of water, and the balloon burst inside the patients bladder during usage.
Additional Manufacturer Narrative
The reported issue was confirmed.The device was returned for evaluation.Visual inspection observed a sac burst opposite the lumen.There was no missing pieces observed.Introduced water into the inflation lumen and did not experience any obstructions to impede flow.Microscopic examination found no conditions that could be associated with the reported event.However the exact cause of how and when the problem occurred could not be determined.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿for urological use only warning: on catheter, do not use ointments or lubricants having a petroleum base.They will damage latex and may cause balloon to burst" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description